Advertisement

General Fourier coefficients

  • L. Gogoladze
  • V. TsagareishviliEmail author
Article
  • 12 Downloads

Abstract

It is well known that if \({f \in L_{2}(0,1)}\) is an arbitrary function (\({{f(x) \nsim 0}, x \in [0,1]}\)) then its Fourier coefficients with respect to general orthonormal systems (ONS) may belong only to \({\ell_2}\). Thus in the general case it is impossible to estimate these coefficients by moduli of continuity or moduli of smoothness of the given functions.

In the present paper conditions are found which should be satisfied by ONS so that the coefficients of some classes of functions can be estimated by modulus of continuity or modulus of smoothness of these functions.

Key words and phrases

general orthonormal system Fourier coefficient modulus of continuity modulus of smoothness 

Mathematics Subject Classification

42C10 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    N. K. Bary, Trigonometric Series, GIFM (Moscow, 1961) (in Russian)Google Scholar
  2. 2.
    Fine, N.J.: On the Walsh functions. Trans. Amer. Math. Soc. 65, 372–414 (1949)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    L. Gogoladze and V. Tsagareishvili, Fourier coefficients of continuous functions, Mat. Zametki, 91 (2012), 691–703 (in Russian); translation in Math. Notes, 91 (2012), 645–656.Google Scholar
  4. 4.
    S. Kaczmarz and G. Steinhaus, Theory of Orthogonal Series, Gosudarstv. Izdat. Fiz.-Mat. Lit. (Moscow, 1958) (in Russian)Google Scholar
  5. 5.
    B. S. Kashin and A. A. Saakyan, Orthogonal Series, 2nd ed., Izdat. Nauchno-Issledovatel'skogo Aktuarno-Finansovogo Tsentra (AFTs) (Moscow, 1999) (in Russian)Google Scholar
  6. 6.
    McLaughlin, J.R.: Integrated orthonormal series. Pacific J. Math. 42, 469–475 (1972)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    A. M. Olevskiĭ, Orthogonal series in terms of complete systems, Mat. Sb. (N.S.), 58 (1962), 707–748 (in Russian)Google Scholar
  8. 8.
    Tsagareishvili, V.: On the Fourier coefficients for general orthonormal systems. Proc. A. Razmadze Math. Inst. 124, 131–150 (2000)MathSciNetzbMATHGoogle Scholar
  9. 9.
    V. Tsagareishvili, On the variation of the Fourier-Haar coefficients, Mat. Sb., 195: 143–160 (in Russian); translation in Sb. Math. 195(2004), 441–457 (2004)Google Scholar
  10. 10.
    Tsagareishvili, V.: Fourier-Haar coefficients of continuous functions. Acta Math. Hungar. 132, 1–14 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    V. Sh. Tsagareishvili, On the Fourier coefficients of functions with respect to general orthonormal systems, Izv. Ross. Akad. Nauk Ser. Mat., 81 (2017), 183–202 (in Russian); translation in Izv. Math., 81 (2017), 179–198.Google Scholar
  12. 12.
    P. L. Ul'janov, On Haar series, Mat. Sb. (N.S.), 63 (1964), 356–391 (in Russian)Google Scholar
  13. 13.
    A. Zygmund, Trigonometric Series, I, Cambrige University Press (Cambridge, 1959)Google Scholar

Copyright information

© Akadémiai Kiadó, Budapest, Hungary 2019

Authors and Affiliations

  1. 1.I. Javakhishvili Tbilisi State UniversityTbilisiGeorgia

Personalised recommendations